MAUDE Adverse Event Report: CORDIS CORPORATION POWERFLEXPRO 5MM4CM 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION POWERFLEXPRO 5MM4CM 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4400504S
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was returned for analysis.A review of the manufacturing documentation associated with this lot# 82192753 presented no issues during the manufacturing process that can be related to the reported complaint.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, a 5mm x 4cm x 80cm powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter was used for plain old-balloon angioplasty (poba); however, ruptured within its nominal pressure.After that, smart stent was used and post dilation was performed with a 6mm unknown balloon catheter, and the procedure was completed.There was no reported patient injury.This was an endovascular therapy (evt) case.The target lesion was the iliac artery which had chronic total occlusion (cto).An ipsilateral approach was made with a 4f unknown sheath and a contralateral approach was made with a 6f unknown sheath.A non-cordis guidewire was inserted from ipsilateral and crossed the cto.The two saber rapid exchange (rx) (3mm and 4mm) pta balloons performed pre-dilation.After that, the guidewire was changed to another 35¿ non-cordis guidewire.The patient had no infectious disease.The device will not be returned for evaluation as it was discarded.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly g4,g7,h1,h2,h3 and h6.As reported, a 5mm x 4cm x 80cm powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter was used for plain old-balloon angioplasty (poba); however, ruptured within its nominal pressure.After that, smart stent was used and post dilation was performed with a 6mm unknown balloon catheter, and the procedure was completed.There was no reported patient injury.This was an endovascular therapy (evt) case.The target lesion was the iliac artery which had chronic total occlusion (cto).An ipsilateral approach was made with a 4f unknown sheath and a contralateral approach was made with a 6f unknown sheath.A non-cordis guidewire was inserted from ipsilateral and crossed the cto.The two saber rapid exchange (rx) (3mm and 4mm) pta balloons performed pre-dilation.After that, the guidewire was changed to another 35¿ non-cordis guidewire.The patient had no infectious disease.The product was not returned for analysis as it was discarded.A product history record (phr) review of lot 82192753 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst - at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics of a chronically occluded lesion may have contributed to the reported event.It is likely upon attempt to cross this vessel damage to balloon material occurred.However, without the return of the product for analysis, it is difficult to draw a clinical conclusion between the device and the reported event.According to the safety information in the instructions for use ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.(b)(4).Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
POWERFLEXPRO 5MM4CM 80
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key10899945
Report Number9616099-2020-04084
Device Sequence Number14069764
Product Code LIT
UDI-Device Identifier20705032059326
UDI-Public20705032059326
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryJA
PMA/510(K) Number
K112797
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Model Number4400504S
Device Catalogue Number4400504S
Device Lot Number82192753
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/29/2020
Supplement Date Received by Manufacturer11/24/2020
Initial Report FDA Received Date11/25/2020
Supplement Report FDA Received Date12/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
(3MM AND 4MM) PTA; GUIDE WIRE (GLADIUS, ASAHI INTECC; GUIDEWIRE (35 INCHES RADIFOCUS STIFF, TERUMO; SABER RAPID EXCHANGE (RX); SMART STENT; UNK BALLOON CATHETER (6MM),; UNK SHEATH (4F); UNK SHEATH (6F),; (3MM AND 4MM) PTA; GUIDE WIRE (GLADIUS, ASAHI INTECC; GUIDEWIRE (35 INCHES RADIFOCUS STIFF, TERUMO; SABER RAPID EXCHANGE (RX); SMART STENT; UNK BALLOON CATHETER (6MM),; UNK SHEATH (4F); UNK SHEATH (6F),